Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 185, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 19, 2005, 8:01 PM CDT for Cooper County, Missouri. It was in force for 14 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2005, 8:01 PM CDT (01:01 UTC)
- Expired
- Sep 19, 2005, 8:15 PM CDT
- In force
- 14 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 143 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 8:05 PM CDT | HAIL 0.75 | 4 Sw Prairie Home, MO | |
| Sep 19, 8:10 PM CDT | HAIL 1 | 2 S Prairie Home, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1475 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1775 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 200101
SVREAX
MOC053-200115-
/O.NEW.KEAX.SV.W.0185.050920T0101Z-050920T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
801 PM CDT MON SEP 19 2005
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COOPER COUNTY IN CENTRAL MISSOURI
* UNTIL 815 PM CDT
* AT 757 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM. THIS STORM WAS LOCATED NEAR PRAIRIE HOME...OR 12
MILES NORTH OF CALIFORNIA...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN COOPER COUNTY...INCLUDING THE TOWN OF PRAIRIE HOME.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.
LAT...LON 3891 9265 3878 9273 3876 9259 3891 9250
3898 9257
$$
SF1 follow-up statement
000
WWUS53 KEAX 200112
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
811 PM CDT MON SEP 19 2005
MOC053-200121-
/O.EXP.KEAX.SV.W.0185.000000T0000Z-050920T0115Z/
COOPER MO-
811 PM CDT MON SEP 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COOPER COUNTY HAS
BEEN ALLOWED TO EXPIRE...
AT 805 PM CDT...DIME SIZE HAIL WAS REPORTED 5 MILES SOUTHWEST OF
PRAIRIE HOME. WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING WILL MOVE OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO
EXPIRE AS SCHEDULED..
LAT...LON 3891 9265 3878 9273 3876 9259 3891 9250
3898 9257
$$
SFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 6:24 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 19, 6:24 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 624 PM CDT MON SEP 19 2005 .AVIATION... FOR THE 00Z TAFS...ALTHOUGH PRE-FRONTAL SURFACE TROUGH AND ASSOCIATED SEVERE WEATHER HAS PUSHED WELL SOUTHEAST INTO CENTRAL MO...LATEST SURFACE ANALYSIS SHOWS THAT WELL DEFINED COLD FRONT HAS BECOME QUASI-STATIONARY OVER FAR NW MO. AS A RESULT... ISOLATED-SCATTERED ELEVATED CONVECTION...WITH CB BASES WELL INTO THE VFR RANGE WILL CONTINUE THROUGH AROUND 04Z OVER NW MO. A FEW EMBEDDED T-STORMS WILL BE POSSIBLE...BUT EXPECT MAINLY SHOWERS GIVEN LIMITED INSTABILITY. MOST OF THE SHORT TERM SOLUTIONS ARE INDICATING THE DEVELOPMENT OF FOG ACROSS THE REGION LATER TONIGHT...WHICH SEEMS PLAUSIBLE GIVEN THE LIGHT WIND FIELD AND DEWPOINTS POOLED NEAR 70F AHEAD OF THE EFFECTIVE STATIONARY FRONT. FOG DEVELOPMENT WILL HINGE CLOSELY ON THE LOSS OF THE MID LEVEL CLOUD DECK AFTER MIDNIGHT...AND WILL LIKELY BE MOST PREVALENT WHERE RAIN FELL OVER THE PAST 6 HOURS. BOOKBINDER && .DISCUSSION... CURRENT RADAR PIX SHOW A NARROW LINE OF STORMS EXTENDING FROM KMCI TO KIRK...WHICH IS ASSOCIATED WITH COLD FRONT MOVING THROUGH. SO FAR...CELLS HAVE BEEN ELEVATED AND HAVE NOT BEEN ABLE TO BECOME SURFACE BASED. AS AREAS TO THE SOUTH OF THE FRONT CONTINUE TO HEAT UP...MAY BE ABLE TO BREAK THE CAP AND SEE SEVERE ACTIVITY FARTHER SOUTH OF THE LINE. GOOD INSTABILITY IS IN PLACE...WITH MAINLY UNIDIRECTIONAL SHEAR. LOOKING FOR SOME HAILERS...ALTHOUGH STORMS WILL HAVE TO BE STRONG WITH THE FZ LVL STILL AOA 15K FT. EXPECT THIS ACTIVITY TO HELP MOVE THE COLD FRONT SOUTH AND OUT OF THE AREA BY MID EVENING AND HAVE ADJUSTED POPS ACCORDINGLY. THE SURFACE FRONT IS VERY SHALLOW...WITH MINIMAL AIR MASS CHANGE. TEMPERATURES THROUGH THURSDAY WILL BE ABOUT THE SAME AS TODAY - UPPER 80S TO NEAR 90. THERE IS SOME DRIER AIR ADVECTING IN...SO AT LEAST THE DEWPOINTS WILL BE A LITTLE LOWER. THE NEXT ITEM OF INTEREST IS WITH THE THETA/E ADV ON TUES NIGHT INTO WED MORNING. HAVE CONTINUED SLIGHT CHCS IN ERN KS AND FAR WRN MO...BUT DUE TO PREVIOUSLY MENTIONED MOISTURE SCOURING...PROBABLY WILL BE TOO DRY FOR ANY SENSIBLE WX. THE EXTENDED PORTION OF THE FORECAST FEATURES A PESKY SURFACE BOUNDARY IN INDETERMINATE UPPER LEVEL FLOW. PLENTY OF MODEL DISAGREEMENT WITH HOW THE UPPER RIDGE FLATTENS...INCLUDING WHERE THE HURRICANE ENDS UP. FOR NOW...EXPECT THE FRONT TO NEAR THE AREA FROM THE NORTH ON FRIDAY. ATTM...THIS IS THE ONLY TIME PD WE HAVE POPS IN...WITH SOME MODELS SHOWING THE FRONT HEADING BACK NORTH AND OTHERS STALLING AROUND THE I70 CORRIDOR. UNTIL THE FEATURES CAN BE REFINED...HAVE KEPT THE EXTENDED MAINLY DRY. 27 && .PREV DISCUSSION... 1015 AM ISOLATED SHOWERS AND STORMS TRYING TO DEVELOP IN THE VICINITY OF THE FRONT AS NOSE OF UPPER JET MOVES OUT OF SOUTHEAST NEBRASKA INTO WESTERN IOWA. VERY WEAK LOW LEVEL CONVERGENCE ALONG THIS FRONT IS KEEPING THIS INITIAL DEVELOPMENT FROM BECOMING TOO WIDESPREAD...BUT STILL THINK ACTIVITY WILL BE INCREASING THIS AFTERNOON AS FRONT MOVES INTO LESS CAPPED ENVIRONMENT ACROSS NORTH CENTRAL MISSOURI BACK TO AROUND KANSAS CITY AREA. WILL PULL POPS FURTHER NORTH FOR THIS MORNING TO COVER CURRENT ACTIVITY. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
Hazardous weather outlook, Sep 19, 12:57 PM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1257 PM CDT MON SEP 19 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1257 PM CDT MON SEP 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT EXTENDING FROM NEAR UNIONVILLE...TO CAMERON TO LEAVENWORTH KANSAS WILL BE MOVING SOUTH WITH TIME THIS AFTERNOON. INITIALLY...ELEVATED THUNDERSTORMS WILL BE OCCURRING BEHIND THIS FRONT...A FEW MAY BE SEVERE WITH LARGE HAIL. THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP ALONG THE FRONT FROM AROUND KANSAS CITY...NORTHEAST THROUGH KIRKSVILLE AND MACON. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING SEVERE WEATHER...INCLUDING LARGE HAIL AND DAMAGING WINDS. THE FRONT IS EXPECTED TO BE SOUTH OF THE OUTLOOK AREA BY MID EVENING...WITH THUNDERSTORMS ENDING BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT IS EXPECTED TO DROP DOWN FROM IOWA INTO NORTHERN MISSOURI ON FRIDAY...AND THEN RETREAT BACK TO THE NORTH AGAIN ON SATURDAY. AT THIS TIME...THE DAY WITH THE BEST CHANCES FOR THUNDERSTORMS IS FRIDAY AND MAINLY IN NORTHEAST MISSOURI. HOWEVER...THE PATH OF TROPICAL SYSTEMS IN THE GULF WILL HAVE AN INFLUENCE ON THE EVENTUAL TIMING OF THE FRONT TO OUR NORTH...SO THERE IS A POSSIBILITY THAT STORMS MAY OCCUR THROUGH THE WEEKEND AS WELL IF THE FRONT STALLS ACROSS KANSAS AND MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON MAINLY ALONG AND NORTH OF I-70. 27
In the hours before
Special weather statement, Sep 19, 5:54 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 554 PM CDT MON SEP 19 2005 MOZ025-030>033-037-200000- CARROLL MO-CHARITON MO-JACKSON MO-MACON MO- RANDOLPH MO-RAY MO- 554 PM CDT MON SEP 19 2005 THE NATIONAL WEATHER SERVICE HAS CANCELLED SEVERE THUNDERSTORM WATCH 800 FOR THE FOLLOWING AREAS IN MISSOURI THIS CANCELS 6 COUNTIES IN NORTH CENTRAL MISSOURI CARROLL CHARITON MACON RANDOLPH IN WEST CENTRAL MISSOURI JACKSON RAY THIS INCLUDES THE CITIES OF...CARROLLTON...INDEPENDENCE... KANSAS CITY...KEYTESVILLE...LA PLATA...MACON... MOBERLY AND RICHMOND. BOOKBINDER
Local storm report, Sep 19, 5:58 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
558 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL 1 WNW WARRENSBURG 38.77N 93.75W
09/19/2005 2.50 INCH JOHNSON MO TRAINED SPOTTER
&&
SFORTINLocal storm report, Sep 19, 7:02 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
702 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 1 E DENVER 40.40N 94.30W
09/19/2005 1.00 INCH WORTH MO LAW ENFORCEMENT
1247 PM HAIL 5 W EAGLEVILLE 40.47N 94.08W
09/19/2005 1.25 INCH HARRISON MO AMATEUR RADIO
0109 PM HAIL GENTRY 40.33N 94.42W
09/19/2005 1.00 INCH GENTRY MO EMERGENCY MNGR
0304 PM HAIL POLLOCK 40.36N 93.08W
09/19/2005 0.88 INCH SULLIVAN MO POST OFFICE
0330 PM HAIL QUEEN CITY 40.42N 92.57W
09/19/2005 0.75 INCH SCHUYLER MO FIRE DEPT/RESCUE
0447 PM HAIL PLEASANT HILL 38.80N 94.27W
09/19/2005 1.00 INCH CASS MO NWS EMPLOYEE
0449 PM HAIL PLEASANT HILL 38.80N 94.27W
09/19/2005 1.00 INCH CASS MO TRAINED SPOTTER
0517 PM HAIL 4 N CENTERVIEW 38.80N 93.85W
09/19/2005 0.75 INCH JOHNSON MO TRAINED SPOTTER
0525 PM HAIL 2 W WARRENSBURG 38.76N 93.77W
09/19/2005 1.50 INCH JOHNSON MO TRAINED SPOTTER
0525 PM HAIL 5 NNW WARRENSBURG 38.83N 93.75W
09/19/2005 0.88 INCH JOHNSON MO TRAINED SPOTTER
0525 PM HAIL 1 WNW WARRENSBURG 38.77N 93.75W
09/19/2005 1.00 INCH JOHNSON MO TRAINED SPOTTER
0536 PM HAIL BOONVILLE 38.96N 92.75W
09/19/2005 1.00 INCH COOPER MO EMERGENCY MNGR
0538 PM HAIL HUGHESVILLE 38.84N 93.30W
09/19/2005 0.88 INCH PETTIS MO EMERGENCY MNGR
0538 PM HAIL 3 N SEDALIA 38.75N 93.23W
09/19/2005 1.00 INCH PETTIS MO EMERGENCY MNGR
0539 PM HAIL 1 WNW WARRENSBURG 38.77N 93.75W
09/19/2005 2.50 INCH JOHNSON MO TRAINED SPOTTER
0542 PM HAIL 2 SE BOONVILLE 38.94N 92.72W
09/19/2005 1.75 INCH COOPER MO EMERGENCY MNGR
&&
SFORTINSpecial weather statement, Sep 19, 7:14 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 714 PM CDT MON SEP 19 2005 MOZ039-045-046-200045- COOPER-PETTIS-SALINE- 714 PM CDT MON SEP 19 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN PETTIS...SOUTHERN SALINE AND WESTERN COOPER COUNTIES UNTIL 745 PM CDT... AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LONGWOOD...OR 10 MILES NORTH OF SEDALIA... MOVING EAST AT 25 MPH. THIS STORM WILL BE... NEAR PILOT GROVE BY 740 PM CDT. PEA SIZE HAIL AND WIND GUSTS TO 35 MPH ARE EXPECTED WITH THIS STORM. SF
Special weather statement, Sep 19, 7:34 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 734 PM CDT MON SEP 19 2005 MOZ044-045-054-200100- HENRY-JOHNSON-PETTIS- 734 PM CDT MON SEP 19 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN HENRY...SOUTHEASTERN JOHNSON AND SOUTHERN PETTIS COUNTIES UNTIL 800 PM CDT... AT 732 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR GREEN RIDGE...OR 14 MILES SOUTHWEST OF SEDALIA...MOVING EAST AT 45 MPH. THIS STORM WILL BE... NEAR BAHNER BY 755 PM CDT. SMALL HAIL IS EXPECTED WITH THESE STORMS. SF
Local storm report, Sep 19, 7:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
754 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 4 NW BELLAIR 38.87N 92.91W
09/19/2005 0.88 INCH COOPER MO TRAINED SPOTTER
0735 PM HAIL 3 NNW BELLAIR 38.87N 92.87W
09/19/2005 1.00 INCH COOPER MO TRAINED SPOTTER
&&
MJMThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 7:23 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 37 min |
| Sep 19, 7:58 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 32 min |
| Sep 20, 5:39 AM CDT | Dense Fog Advisory | EAX | Bates, Carroll, Cass, Chariton, Clay, Cooper and 8 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.